How long can I stay on salofalk suppository?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Iamhealing
New Member


Date Joined Sep 2007
Total Posts : 8
   Posted 10/8/2007 11:31 AM (GMT -7)   
Hi All
 
I have been taking 500mg suppositories of salofalk nightly for about 3 weeks now.  It seems to be working well, however I am still noticing a very very minute amount of blood in my stool with my first BM of the day.  I don't want to taper off too quickly and I haven't found any info on how long I cam stay on the meds...I don't think 3 weeks is very long, but when i have had flares in the past 1 week on the meds was sufficient.  Any advice.  Oh, by the way, I have ulcerative proctitis...
 
thanks in advance for any advice.
 
Carlyn

dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 10/8/2007 1:56 PM (GMT -7)   
Carlyn - welcome to Healingwell!

Some people use the suppositories as their maintenance medication. So, I don't believe you can be only them "too long" unless you were to develop a sensitivity to them.

I don't advise tapering until symptoms are stable for a least a week. Then taper SLOWLY. Every other night - making sure symptoms stay stable. Every third night, etc.

Maybe try another week and see how things go before starting to taper?

Good luck!
Pan-colitis and GERD diagnosed May 2003
 
Asacol 12 per day,  Azathioprine 75mg, Rowasa and Canasa as needed
Aciphex, Effexor XR, BCP, Rhinocort nasal spray
Culturelle, Biotin, Folic Acid, Forvia, Calcium, and B12
 
Osteopenia (hip and spine) from prednisone use.  Started Azathioprine because I was steroid dependent.
 
Co-Mod for the UC forum
Keep HealingWell running smoothly:  www.healingwell.com/donate


spain
New Member


Date Joined May 2007
Total Posts : 9
   Posted 10/8/2007 4:14 PM (GMT -7)   
Hi,
I was recently on 500mg Claversal suppositories during a flare. The doc had me on one suppository every night for a month. Then one every other night for a month. I was ok for about a month but then had a small flare and used them again for a week. Been ok now for about another month.

In the past I had always been told to use them for a week but my new doctor said a month before tapering so I think you are fine.

Iamhealing
New Member


Date Joined Sep 2007
Total Posts : 8
   Posted 10/9/2007 5:35 AM (GMT -7)   

Thank you both (spain and dakotagirl)...

I will admit that I am a little fearful of developing sensitivities to the medicine.  Have you ever had experience

with this dakotagirl? I am paranoid about it doing harm to my body: the side effects they list...

Thanks

Carlyn


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 10/9/2007 6:53 AM (GMT -7)   
I've been on the suppositories for 6 months and my GI said that many of his patients are on them for years with no complications. I have to be on them indefinately because of my rectal flares even though I have left sided Uc which the other meds help control. But before when I was on them in the past, I would be on them typically for 6-10 weeks and then taper to every other night for a week or 2, then every 3rd night for a week or two and so on. As long as you're still seeing blood, it won't be wise to stop them. When the day comes and you don't notice any bleeding for a while then you might be able to taper. You should ask your GI though to see what he/she has in mind in respect to the medication schedule he/she has planned for you.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


Iamhealing
New Member


Date Joined Sep 2007
Total Posts : 8
   Posted 10/9/2007 11:08 AM (GMT -7)   
Sherry

Thanks for the personal info...I have UP, so my GI doesn't seem to have
any plan for me other than the salofalk...it seems to have worked inthe past
but this time it is a little slower to stop the bleeding....it is so minute though, but
I still won't stop the supp. until I don't notice blood,...do you get any side effects
at all...I have been noticing some dizziness and some leg aches in my calves...
this could just be some anxiety related to me worrying about my intestine! :)
Does your GI talk to you about side effects from long term use of this med?

Thanks

Carlyn

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 10/9/2007 11:36 AM (GMT -7)   
I've had no side effects at all from the suppositories - maybe because I take so many darn pills as it is that I wouldn't know it unless the side effects hit me in the face??? :) But I do believe that dizziness is a possible side effect. My GI just says that if I have any troubles to call him - I've had UC long enough that he knows that I KNOW when something isn't right to give him a call. He leaves that up to me but is always there for me when I do need to call him.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 4:11 PM (GMT -7)
There are a total of 2,905,539 posts in 318,871 threads.
View Active Threads


Who's Online
This forum has 158222 registered members. Please welcome our newest member, tlee4077.
371 Guest(s), 8 Registered Member(s) are currently online.  Details
Italatin8, Dahlias, JEN02, Szabo246, momem3, MacroMan, irish4me, Tena believes